Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Apr 17, 2009, 1:18 PM CDT for La Salle County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2009, 1:18 PM CDT (18:18 UTC)
- Expired
- Apr 17, 2009, 3:15 PM CDT
- In force
- 117 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County La Salle County, TX
The radar
The Laughlin AFB radar (KDFX), 154 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2605 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 1:12 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 17, 1:12 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
112 PM CDT FRI APR 17 2009
.DISCUSSION...HAVE UPDATED FCST FOR THE SEVERE THUNDERSTORM WATCH
IN EFFECT UNTIL 7 PM ACROSS THE NRN CWA. ALSO INCREASED WINDS
ACROSS THE COASTAL BEND.
&&
.PREV DISCUSSION... /ISSUED 1009 AM CDT FRI APR 17 2009/
DISCUSSION...THE 12Z CRP SOUNDING INDICATED A CAPPING INVERSION
AROUND 750MB BUT SATURATED BELOW THAT. MAIN QUESTION WILL BE...CAN
THE CAP BE BROKEN? GIVEN A PERSISTENT CLOUD DECK IN PLACE KEEPING
TEMPS DOWN...THE CAP WILL BE HARD TO BREAK. HOWEVER UPPER LEVEL
DYNAMICS MAY OVER COME THE CAP. WILL CONTINUE TO MONITOR TRENDS
BUT FOR NOW AM EXPECTING MAINLY SHRAS...WITH SCT TSRAS THIS
AFTERNOON ACROSS THE NRN CWA. SVR POTENTIAL LOOKS BEST N OF THE
CWA BUT CANT RULE OUT ISOL STRONG TO SVR ACROSS THE NRN TIP OF
THE VCT CROSSROADS THIS AFTERNOON.
AS FOR WINDS...HAVE INCREASED THE WIND SPEEDS ACROSS THE COASTAL
WATERS DUE TO A STRONG LOW LEVEL JET MIXING TO THE SFC. AM STILL
EXPECTING WINDS TO DIMINISH SOMEWHAT THIS AFTERNOON. HOWEVER SEAS
ARE EXPECTED TO REMAIN AROUND 7FT THUS MAINTAINING AN SCA THRU
00Z.
PREV DISCUSSION... /ISSUED 647 AM CDT FRI APR 17 2009/
DISCUSSION...UPDATED FOR AVIATION DISCUSSION BELOW.
AVIATION...DEEP BOUNDARY LAYER MOISTURE TRAPPED BENEATH THE
INVERSION WILL BE SUFFICIENT TO GENERATE SHOWERS ACROSS SOUTH
TEXAS THROUGH THE MORNING HOURS. CIGS SHOULD REMAIN IN THE IFR
CATEGORY THIS MORNING. A LINE OF SHOWERS AND THUNDERSTORMS
CURRENTLY ACROSS THE HILL COUNTRY IS EXPECTED TO PUSH ACROSS THE
REGION TODAY WITH CONVECTIVE ACTIVITY ANTICIPATED OVER KLRD
BETWEEN 17Z-19Z AND ACROSS THE COASTAL PLAINS BETWEEN 19Z-23Z. IFR
CONDITIONS SHOULD DEVELOP OVER SOUTH TEXAS AGAIN TONIGHT GIVEN THE
SATURATED BOUNDARY LAYER.
PREV DISCUSSION... /ISSUED 417 AM CDT FRI APR 17 2009/
SHORT TERM (TODAY THROUGH SATURDAY)...THE BROAD UPPER LOW OVER
EASTERN NEW MEXICO WILL CONTINUE TO GRADUALLY LIFT INTO THE TX/OK
PANHANDLES TODAY. THE NAM/GFS ARE PROGGING A SHORTWAVE TO ROTATE
AROUND THE BASE OF THE LOW OVER TEXAS TODAY. MAJOR DIFFERENCES EXIST
BETWEEN MODEL SOLUTIONS WITH RESPECT TO THE TIMING AND LOCATION OF
THE SHORTWAVE. THE 00Z/06Z NAM IS MUCH FARTHER SOUTH AND FASTER WITH
THIS FEATURE MOVING THE MAIN ENERGY ACROSS THE REGION BETWEEN
12Z-18Z AND ITS ASSOCIATED CONVECTION MOVING OVER SOUTH TEXAS
THIS MORNING...THEN INTO THE GULF AFTER 18Z. ON THE OTHER
HAND...THE GFS IS MUCH FARTHER NORTH AND SLOWER WITH THE SHORTWAVE
DEVELOPING CONVECTION ACROSS CENTRAL TEXAS AND EXTENDING ALONG THE
I-35 CORRIDOR INTO THE NORTHERN CWA AFTER 18Z. FOR NOW WILL
FORECAST LIKELY POPS ACROSS THE NORTHWESTERN CWA THIS
MORNING TRAVERSING INTO THE NORTHEASTERN CWA THIS AFTERNOON. SOME
STORMS MAY BECOME STRONG AT TIMES AND COULD PRODUCE SMALL HAIL.
HOWEVER...THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS GIVEN
THE ANTICIPATED ELEVATED NATURE OF THE CONVECTIVE ACTIVITY. THE
CAP WILL HAVE A DIFFICULT TIME ERODING THIS AFTERNOON...ESPECIALLY
SINCE BOTH THE NAM/GFS PROG 850MB WINDS TO BECOME SLIGHTLY WEST OF
SOUTH AHEAD OF THE SHORTWAVE. A BRIEF LULL IN ACTIVITY IS EXPECTED
TONIGHT AS NVA OVERSPREADS THE REGION. A SECOND SHORTWAVE IS
PROGGED BY THE NAM/GFS TO ROTATE AROUND THE BASE OF THE UPPER LOW
AND MOVE ACROSS CENTRAL TEXAS AFTER 06Z SAT. THIS SHOULD ACT AS A
TRIGGER TO INITIATE ANOTHER LINE OF CONVECTION ALONG A COLD
FRONT/DRYLINE ALONG THE I-35 CORRIDOR. THIS LINE OF SHOWERS AND
THUNDERSTORMS SHOULD ENTER THE NORTHWESTERN PORTIONS OF SOUTH
TEXAS AROUND BETWEEN 09Z-12Z SAT AND SHOULD PUSH THROUGH THE
COASTAL PLAINS BY SATURDAY AFTERNOON. AGAIN...BOUNDARY LAYER WINDS
ARE PROGGED TO VEER AHEAD OF THE CONVECTION SO THE NORTHERN CWA
WILL HAVE THE HIGHEST CHANCE POPS SATURDAY...WITH THE LOWEST
CHANCE POPS ACROSS THE SOUTHERN CWA.
LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...WILL CONTINUE SLT
CHC-LOW END CHC POPS TO COVER ANY LINGERING CONVECTION SAT NIGHT
ACROSS THE COASTAL PLAINS AND GULF WATERS AS THE UPR LOW MOVES EAST
ACROSS THE PLAINS. LOOKS LIKE A PREFRONTAL TROUGH WILL CLEAR OUT
MOISTURE AND PRECIP ACROSS THE REGION SAT NIGHT BUT THE ACTUAL FRONT
ARRIVES DURING THE DAY ON SUNDAY. AMPLIFIED UPR PATTERN W/ A RIDGE
ACROSS THE ROCKIES AND TROUGH ACROSS THE ERN US WILL PROMOTE DRY
WEATHER...M CLR SKIES AND LARGE DIURNAL RANGES WITH COOL MORNING
LOWS BUT WARM AFTN HIGHS EARLY NEXT WEEK. ONSHORE FLOW RETURNS LATE
TUE AS HIGH PRESSURE SLIPS INTO THE GULF. SLOW MOISTENING TREND WILL
CONTINUE AS SRLY FLOW INCREASES IN RESPONSE TO DEEPENING TROUGH AND
ASSOC SFC LOW PRESSURE ACROSS THE CEN PLAINS LATE IN THE PERIOD.
MARINE (TODAY THROUGH SATURDAY)...AREAS OF FOG WILL CONTINUE
THROUGH THE MORNING HOURS OVER THE BAYS AND NEARSHORE WATERS. THE
FOG SHOULD DISSIPATE BY THE MID TO LATE MORNING HOURS.
OTHERWISE...SCA CONDITIONS DUE TO WINDS/SEAS WILL CONTINUE OVER
THE GULF TODAY. SCEC CONDITIONS WILL ALSO CONTINUE OVER THE BAYS
TODAY. AN UPPER LEVEL DISTURBANCE WILL PRODUCE SCATTERED SHOWERS
AND THUNDERSTORMS...ESPECIALLY THIS AFTERNOON. ONSHORE FLOW SHOULD
GRADUALLY DIMINISH TO SCEC CRITERIA OVER ALL MARINE ZONES AFTER
MIDNIGHT TONIGHT AND WILL CONTINUE INTO SATURDAY AS A DRYLINE
ENTERS THE RIO GRANDE PLAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 80 71 81 67 88 / 40 20 40 30 10
VICTORIA 77 69 77 64 87 / 60 40 50 30 10
LAREDO 88 70 88 69 92 / 40 40 40 10 10
ALICE 82 71 81 65 89 / 40 30 40 20 10
ROCKPORT 76 72 77 69 84 / 50 20 40 30 10
COTULLA 82 67 85 61 89 / 60 50 50 10 10
KINGSVILLE 80 70 81 67 91 / 30 20 30 20 10
NAVY CORPUS 77 73 77 70 85 / 40 20 30 30 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO
60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO
60 NM.
&&
TE/81...SHORT TERM
GW/86...LONG TERMHazardous weather outlook, Apr 17, 5:31 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 531 AM CDT FRI APR 17 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-181045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 531 AM CDT FRI APR 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH TEXAS TODAY. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. SMALL CRAFT ADVISORY CONDITIONS WILL ALSO CONTINUE OVER THE GULF THROUGH THE LATE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH TEXAS SATURDAY. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS...MAINLY NORTHEAST OF INTERSTATE 37. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR SATURDAY. TM/MJG
In the hours before
Special weather statement, Apr 17, 10:36 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1036 AM CDT FRI APR 17 2009 TXZ229-171630- LA SALLE- 1036 AM CDT FRI APR 17 2009 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY... AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF CATARINA...OR 13 MILES WEST OF COTULLA...MOVING EAST AT 15 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. TE
Special weather statement, Apr 17, 11:23 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1123 AM CDT FRI APR 17 2009 TXZ229-171730- LA SALLE- 1123 AM CDT FRI APR 17 2009 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY... AT 1123 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COTULLA...MOVING EAST AT 10 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. TE
Special weather statement, Apr 17, 12:26 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1226 PM CDT FRI APR 17 2009 TXZ229-230-171830- LA SALLE-MCMULLEN- 1226 PM CDT FRI APR 17 2009 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND MCMULLEN COUNTIES... AT 1223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF LOS ANGELES...OR 10 MILES NORTHEAST OF COTULLA...MOVING EAST AT 30 MPH. THIS STORM IS EXPECTED TO MOVE ACROSS THE NORTHERN PORTIONS OF MCMULLEN COUNTY AROUND 1 PM. RAINFALL RATES OF 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 12:34 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 41 min |
| Apr 17, 2:20 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 55 min |
| Apr 17, 3:12 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 63 min |
| Apr 17, 3:39 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 66 min |
| Apr 17, 4:20 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 55 min |
| Apr 17, 5:08 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg, Nueces | 52 min |
| Apr 17, 5:58 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Nueces | 62 min |
| Apr 17, 6:33 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 57 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.